Minnesota, 2009Damaging Wind in Minnesota, August 15, 2009
August 15, 2009 · NWS FGF · 1 event in 1 county or zone
One thunderstorm cell flared up over Beltrami County in the early morning hours of the 15th. This storm produced some wind damage near Blackduck.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
One thunderstorm cell flared up over Beltrami County in the early morning hours of the 15th. This storm produced some wind damage near Blackduck.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Aug 15, 3:39 AM CST, 56 minutes earlier.
Area forecast discussion, Aug 15, 3:39 AM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
439 AM CDT SAT AUG 15 2009
.DISCUSSION...
THE MAIN FORECAST CHALLENGE IS PCPN. WHEN LOOKING AT THE LATEST
SURFACE ANALYSIS...AN AREA OF LOW PRESSURE IS CENTERED BETWEEN MBG
AND ABR...WITH A INVERTED TROF EXTENDING ALONG A LISBON TO GFK TO
ROX LINE. UPON COMPARING THE MODELS...THE MODELS CONTINUE IN PRETTY
GOOD AGREEMENT WITH WEATHER PATTERN PROGRESSION. THEREFORE...KEPT
FORECAST CONTINUITY AND USED A MODEL BLEND FOR POPS AS DID IN THE
PAST FEW DAYS. ALSO CONTINUED TO LEAN TOWARDS THE ADJMAVBC GUIDANCE
FOR TEMPS.
CURRENT RADAR IMAGERY SHOWS MAIN AREA OF SHRA TSRA LIFTING N THROUGH
E ND THIS MORNING. WITH PCPN EXTENDING S ALL THE WAY INTO
NE...EXPECT TSRA TO CONTINUE ALONG AND W OF LOW/INVERTED TROF TODAY.
STILL HAVE A SLIGHT RISK FOR ISOLD SVR TODAY...WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN SEVERE WEATHER THREATS. CONSEQUENTLY... KEPT
LIKELY POPS OVER THE AREA TODAY AND STARTED TAPERING THEM BACK FOR
TONIGHT.
FOR SUN INTO MON...THE SURFACE LOW MOVES E OF THE AREA...SO STARTING
REDUCING POPS FROM W TO E DURING THE DAY. CYCLONIC FLOW BEHIND THE
AREA OF LOW PRESSURE WILL PROVIDE THE POTENTIAL FOR SOME RESIDUAL
SHOWERS FROM SUN NIGHT INTO MON...MAINLY IN NE ND AND NW MN.
FOR MON NIGHT INTO THU...THERE IS A BRIEF BREAK IN THE PCPN
POTENTIAL BEFORE ANOTHER LOW PRESSURE SYSTEM DROPS OUT OF CANADA
TOWARDS THE N PLAINS...BRINGING THE NEXT CHANCE FOR TSRA FOR TUE
NIGHT INTO THU.
&&
.AVIATION...
IFR CIGS EXPECTED TO CONTINUE BEHIND INVERTED TROF AT KDVL AND
KGFK TODAY WITH OTHER SITES BECOMING MVFR/IFR AS TROF PASSES
THROUGH THE DAY. VSBY REDUCTIONS IN FOG AND TSRA ALSO EXPECTED
PERIODICALLY TODAY INTO TONIGHT. WINDS TO RANGE FROM SE TO NE
AROUND 10 KTS TODAY AND THEN TURN TO THE SW AROUND 10 KTS AFTER
TROF PASSAGE BY 00Z TONIGHT.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&
NG
Hazardous weather outlook, Aug 14, 6:01 AM CST, 22 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
701 AM CDT FRI AUG 14 2009
MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-151215-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
701 AM CDT FRI AUG 14 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER EASTERN
NORTH DAKOTA...NORTHWESTERN AND WEST CENTRAL MINNESOTA TODAY INTO
TONIGHT. THE MAIN SEVERE WEATHER THREATS ARE LARGE HAIL AND
DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE SLIGHT RISK FOR SEVERE THUNDERSTORMS CONTINUES THROUGH
SATURDAY AND SATURDAY NIGHT FOR EASTERN NORTH DAKOTA...NORTHWEST
AND WEST CENTRAL MINNESOTA. LARGE HAIL AND DAMAGING WINDS REMAIN
THE MAIN SEVERE WEATHER THREATS.
THE POTENTIAL FOR THUNDERSTORMS CONTINUES ON SUNDAY. THERE IS ALSO
A POSSIBILITY OF THUNDERSTORMS FROM TUESDAY NIGHT INTO THURSDAY AS THE
NEXT LOW PRESSURE SYSTEM MOVES SOUTH OUT OF CANADA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE TODAY INTO SATURDAY.
NG
In the hours before
Special weather statement, Aug 15, 4:24 AM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
524 AM CDT SAT AUG 15 2009
MNZ009-017-151100-
NORTH BELTRAMI MN-SOUTH BELTRAMI MN-
524 AM CDT SAT AUG 15 2009
...THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BELTRAMI COUNTY IN
NORTH CENTRAL MINNESOTA...
UNTIL 600 AM CDT
AT 521 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL. THE STORM
WAS LOCATED NEAR BLACKDUCK...OR 22 MILES NORTHEAST OF BEMIDJI...
MOVING TO THE NORTH AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
FUNKLEY AT 550 AM CDT...SHOOKS AT 600 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4795 9473 4794 9442 4761 9443 4765 9470
TIME...MOT...LOC 1024Z 192DEG 11KT 4772 9455
7
Thunderstorm Wind, Beltrami
- When
- August 15, 4:35 AM CST
- Where
- Beltrami County, 5.07 mi WSW of Kelliher
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 47.900, -94.550
A tree, about 10 inches in diameter, was blown down across a road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Michigan, August 15, 20092 deaths · 1 event
- Flash Flooding and Hail in Nebraska, August 15 to 16, 2009$140,000 · 0.88 in hail · 5 events
- Flash Flood and Hail in Nebraska, August 15, 20091.25 in hail · 18 events
- Flash Flood and Hail in Kansas, August 15, 2009$11,000 · 1 in hail · 12 events
- Hail and Damaging Wind in Kansas, August 15, 20091.5 in hail · 9 events
- Damaging Winds in South Dakota, August 15, 200961 kt wind · 4 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 15, 20093 events
- Hail and Damaging Winds in Nebraska, August 15, 20091.5 in hail · 3 events
- Hail in Wyoming, August 15, 20091.12 in hail · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 15, 20092 events
- Hail in Colorado, August 15, 2009$10,000 · 1.75 in hail · 2 events
- Damaging Winds in Florida, August 15, 2009$5,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 180463.